# SDR QMLA2016050916047

- Difficulty date: May 9, 2016
- Submitted: May 11, 2016
- Operation: Air carrier
- Aircraft: N117J
- Make and model: Urocop BK117C1EURO
- Aircraft serial: 7227
- Aircraft time: 13,102 hours, 44,745 cycles
- Engine: Lyc LTS101750B1
- Engine time: 12,014 hours, 20,611 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Chip Detector
- Part number: 1D540
- Condition: False Activation
- Location: Nr 1 Engine
- Stage of operation: AA
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AFTER PICKING UP THE PATIENT, ABOUT 3 MINS AFTER DEPARTURE, THE ENG 1 CHIP CAUTION LIGHT ILLUMINATED DURING CRUISE FLIGHT AT 1000’ ABOVE GND LEVEL.  CONDUCTED THE ACFT CHECKLIST ACTIONS & DECLARED AN EMER WITH THE INTENT TO CONDUCT A PRECAUTIONARY LANDING.  THE CHIP LIGHT THEN DISAPPEARED WITH ABOUT 2 NAUTICAL MILES TO LAND & CAME ON AGAIN APPROX 1 MIN LATER.  LANDED CLEAR OF THE MAIN RNWY & CONDUCTED A NORMAL SHUTDOWN.  THE MECHANIC CONDUCTED MX THAT REVEALED NO FERROUS MATERIAL ON EITHER OF THE CHIP DETECTORS & A PHANTOM LIGHT WAS SUSPECTED.  AFTER THE GND RUN LEAK CHECK THE ACFT WAS SIGNED UP AS AIRWORTHY.  FLEW THE ACFT BACK TO OUR BASE & THEN DEBRIEFED WITH THE CREW.
